Alert archive / Michigan / Flash Flood Warnings in 2019
Flash Flood Warning 15, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jul 7, 2019, 4:25 AM EDT for Branch County, Hillsdale County, Michigan; Williams County, Ohio; Steuben County, Indiana. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2019, 4:25 AM EDT (08:25 UTC)
- Expired
- Jul 7, 2019, 10:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Steuben County, IN, Branch County, MI, Hillsdale County, MI, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 99 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:30 AM EDT | HEAVY RAIN 3.05 | 3 Ene Crooked Lake, IN | IN-SN-9. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
751
WGUS53 KIWX 070825
FFWIWX
INC151-MIC023-059-OHC171-071445-
/O.NEW.KIWX.FF.W.0015.190707T0825Z-190707T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Northern Indiana
425 AM EDT Sun Jul 7 2019
The National Weather Service in Northern Indiana has issued a
* Flash Flood Warning for...
Northern Steuben County in northeastern Indiana...
Southeastern Branch County in southwestern Michigan...
Southern Hillsdale County in southeastern Michigan...
Northern Williams County in northwestern Ohio...
* Until 1045 AM EDT Sunday.
* At 419 AM EDT, Steuben county emergency management reported
showers producing heavy rain across the warned area and rapidly
rising waters. Two to as much as four inches rain has already
fallen. Flash flooding is expected to begin shortly. Additional
heavy showers are likely through daybreak with rainfall rates of
up to one inch per hour and an additional widespread one to two
inches possible.
* Some locations that will experience flooding include...
Angola, Fremont, Pioneer, Holiday City, Columbia, Ray, Waldron,
Camden, Montgomery, Clear Lake, York, Alvordton, East Gilead,
Bridgewater Center, Lake Gauge, Nevada Mills, Nettle Lake, Crooked
Lake, Lake Seneca and Berlien.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons living along small creeks and streams should be on the
lookout for rapid rises and be prepared to seek higher ground.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4171 8438 4170 8440 4165 8440 4161 8441
4164 8509 4178 8518 4179 8484 4173 8437
$$
JBALL1 follow-up statement
436
WGUS73 KIWX 071025
FFSIWX
Flash Flood Statement
National Weather Service Northern Indiana
625 AM EDT Sun Jul 7 2019
INC151-MIC023-059-OHC171-071445-
/O.CON.KIWX.FF.W.0015.000000T0000Z-190707T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Steuben IN-Branch MI-Hillsdale MI-Williams OH-
625 AM EDT Sun Jul 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT FOR
NORTHERN STEUBEN...SOUTHEASTERN BRANCH...SOUTHERN HILLSDALE AND
NORTHERN WILLIAMS COUNTIES...
At 620 AM EDT, Doppler radar indicated heavy rain had diminished
across the warned area. Upwards of three to four inches of rain had
fallen in some areas from northern Steuben through northern Williams
counties. Additional showers will persist through 8 am EDT with up
to one half inch additional accumulation. Flash flooding of low
lying areas and along small streams will continue into mid morning.
Some locations that will experience flooding include...
Angola, Fremont, Pioneer, Holiday City, Columbia, Ray, Waldron,
Camden, Montgomery, Clear Lake, York, Alvordton, East Gilead,
Bridgewater Center, Lake Gauge, Nevada Mills, Nettle Lake, Crooked
Lake, Lake Seneca and Berlien.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4171 8438 4170 8440 4165 8440 4161 8441
4164 8509 4178 8518 4179 8484 4173 8437
$$
JBALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:45 AM EDT, 40 minutes earlier.
Area forecast discussion, Jul 7, 3:45 AM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 345 AM EDT Sun Jul 7 2019 .SYNOPSIS... Issued at 345 AM EDT Sun Jul 7 2019 Isolated showers are possible again today though many locations will remain dry. Dry conditions will then persist through Tuesday with highs in the low to mid 80s and much lower humidity. The next chance of rain will arrive on Wednesday. && .SHORT TERM...(Today and Tonight) Issued at 345 AM EDT Sun Jul 7 2019 Pattern change is underway this morning but current lack of strong mid/upper level support for subsidence over the Great Lakes supports continued lower level cyclonic flow and maintenance of moist environment locally. Moisture boundary is very apparent on morning surface obs with dewpoints still in the low 70s for parts of our area and in the 50s over MI. Subtle inverted trough/convergence zone is maintaining this moisture bubble and supporting convection in our NE with impressive rainfall rates despite dwindling instability. This activity is expected to slowly dissipate later this morning but latest model theta-e and wind fields indicate true dry air advection and anticyclonic flow will not fully engulf our area until late this evening and most guidance (hires and otherwise) is generating some additional light QPF for most of our CWA this afternoon. Instability will be much lower today given cooler temps and slightly lower dewpoints but still supportive of a few showers and wouldn't entirely rule out a rumble of thunder in our south where residual moisture is maximized. Have therefore raised PoPs with the highest values (30-ish) central and south. Also did add a slight chance thunder mention but not expecting anything impactful. && .LONG TERM...(Monday through Saturday) Issued at 345 AM EDT Sun Jul 7 2019 Dry conditions assured on Monday and likely continuing through Tue as notable theta-e trough sinks into the CWA and stout longwave ridge builds over the Great Lakes. 850mb temps remain in the mid teens...supporting highs near climatological norms (low/mid 80s). Biggest change will be surface dewpoints crashing into the 50s...a welcome change following recent mugginess. Pacific NW upper low will finally eject east into the Great Lakes by Wed with our next chance of rain. Best dynamics remain north of our area but decent moisture surge noted immediately ahead of rather sharp cold front and warrants chance PoPs. Still some timing issues to resolve but expect best chance late Wed and have tried to add a bit more temporal detail to concensus initialization. Dry airmass returns to end the work week with temps near to slightly below normal but subtropical ridge looks to return by next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1230 AM EDT Sun Jul 7 2019 Subtle sfc trough and embedded upper disturbance over ne IN will drift south this morning and continue to spawn showers/embedded thunder. However at this point it remains to be seen if these will influence the terminals later this morning. Otherwise enough boundary layer mixing appears in place to deter expansion of rain based IFR cigs over far ne IN/sc MI thus VFR indicated although boundary layer moisture remains quite high and increasing but weak convergence going later into Sun morning may yield a greater likelihood of MVFR stratocu along with additional showers. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Beach Hazards Statement until 11 AM CDT this morning for INZ003. MI...Beach Hazards Statement until noon EDT today for MIZ077. OH...NONE. LM...Small Craft Advisory until 11 AM EDT this morning for LMZ043-046. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 6, 10:47 PM EDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1047 PM EDT Sat Jul 6 2019 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-071030- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 1047 PM EDT Sat Jul 6 2019 /947 PM CDT Sat Jul 6 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-071030- La Porte-Berrien- 1047 PM EDT Sat Jul 6 2019 /947 PM CDT Sat Jul 6 2019/ ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. A beach hazards statement for hazardous swim conditions continues through Sunday mor.SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ning before winds and waves decrease. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-071030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1047 PM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight. Conditions hazardous to small craft are expected tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Conditions hazardous to small craft will continue through Sunday morning.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:04 AM EDT | Areal Flood Advisory | IWX | Branch, Saint Joseph | 6 hr |
| Jul 7, 3:34 AM EDT | Areal Flood Advisory | IWX | Hillsdale | 3 hr |
Nearby
Flash Flood Warnings in Michigan, 2019Flash Flood Warnings in Ohio, 2019Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.